My experience with Modafinil (Modvigil)

Discussion in 'User Reports & Reviews' started by Samuel Burke, Sep 9, 2017.

  1. Samuel Burke

    Samuel Burke Newbie

    Hi All,
    Just posting my recent experience with taking Modafinil (Modvigil) for the first time.
    Some initial background. I have been using experimenting with Nootropics for about a month. I have a daily stack that includes a few vitamin supplements, fish oil (omega 3/EPA/DHA), Lions Mane, Choline/Inositol (500mg) and Piracetam (2.4mg). Over the course of 3 weeks I noticed a good improvement in cognitive functions (short-term memory, recall, clarity, focus).
    Yesterday I woke up at 6am (after going to be at 12:00am), then snoozed in bed until 9am and when I finally woke up I felt very groggy. At around 10am I decided to try some modafinil (Modvigil) that I purchased a number of weeks ago. I took one capsule of 200mg. I also decided not to take my usual stack (as mentioned above) except for 500mg of Choline/Inositol and 500mg of Lions Mane.

    Effects

    In the first hour I felt no effect, by the second hour I felt more awake and could focus on some work. It definitely had an effect on my appetite and I had to force myself to eat some food for lunch. After about 3-4 hours I started to have a dull ache in the front of my head. However I could still concentrate and obsessively dismantled my espresso machine (took around 3 hours), something I wanted to do for a while.
    By 16:00 the dull ache became quite a bad tension headache, although I could still think clearly. I had to go and lie down in a dark room. At this point I decided to take some ibuprofen/lysine, a quick search on the net yielded no negative experiences of ibuprofen combined with modafinil. At 20:00 the headache had subsided to a dull ache and I could feel the effects of the modafinil wearing off, I felt more mentally tired. I went to bed at 22:00 but had trouble sleeping, so took 5mg of melatonin and was out within 15-20 minutes. Actually had some very vivid dreams, most of which I can remember this morning.
    Obviously headaches are a potential side-effect of modafinil but I do occasionally get headaches if I have limited sleep (<6hrs) or have not drank enough water. Yesterday I had about 6hrs sleep, and I drank some water, but not my usual amount. I also avoided stimulants including caffeine (as coffee).
    My plan is to try modafinil again, but after a full 7-8hrs sleep. I am hoping that the headache was an anomaly, I would also like to try a higher dosage of 400mg, but may do this after a test run at 200mg to make sure there is no correlation between modafinil and my headache.
     
  2. J. Kissinger

    J. Kissinger Newbie

    Modafinil can cause headaches. Try taking it with a cheap choline source (e.g. choline bitartrate), or eat an egg in the morning (good source of choline). I also find that armodafinil is cleaner than modafinil (as far as side effects go). You also need less of it for the same effect, mg for mg. The other thing you can try is to decrease the dose. If I'm not very tired but just want a slight boost and to dispel any slight tendency to sleepiness in the afternoon, say, I take just a quarter of a pill. On this dose, I feel lightly energized and don't get that heavy eyelids feeling mid afternoon. Also, don't notice any side effects at all on that dose. Might be too little for you, so try half a pill if a quarter doesn't work.
     

Share This Page